MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-HX-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that an axium coil prematurly detached from non detachment.After inserting the product into the aneurysm in a patient with a subarchnoid hemorrhage (sah), the attempted to detach the product with the corresponding id-1-5, but the withdrawal was not completed.When a second withdrawal failed, early detachment occurred during attempts to retrieve it.Thrombosis occurred, but it was overcome with medication and other means.The coil was attached to the blood vessel with a stent.The coil was placed and adhered to the blood vessel using a stent.The coil remains in patient.It is not placed at the intended location.Medical intervention was required.There was no damage or deformation to the delivery pusher.There was no resistance during delivery.The coil was repositioned 1 time.The physician attempted to detach the coil 3 times with the instant detacher.The delivery pusher was not rotated inside the patient's body.Continuous flush was administered during the procedure.The device was prepared as indicated in the package insert.The patient was being treated for a ruptured, saccular aneurysm in the internal carotid cave 5mm.The max di ameter was 5mm and the neck diameter was 3mm.Blood flow speed was normal and vessel tortuosity was moderate.No patient symptoms were reported.
 
Event or Problem Description
Additional information received reported that the patient did not experience any particular problems following the thrombosis.After the onset of the thrombosis, the addition of effient was performed.The coil remained in the patient.The part that deviated from the mother blood vessel was adhered with a stent.The deviation part was not in the intended located, but there were no difficulties due to the stent.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19076463
Report Number9612164-2024-01682
Device Sequence Number17607207
Product Code KRD
UDI-Device Identifier00847536021006
UDI-Public00847536021006
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model NumberAPB-2-4-HX-ES
Device Catalogue NumberAPB-2-4-HX-ES
Device Lot Number223386490
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale